Jump to content
CrazyBoards.org
deeschmee

New Med I don't Want to Take

Recommended Posts

I agreed to take Abilify today. Half a tablet then moving up to a whole tablet I think 5 mg. I've read about all these crazy side effects and I really don't want to take it. I think my real problem is that Im lonley. I'm severely isolated but I feel much better when I'm dating someone or hanging out with someone. My Dad recently died and I had no one to talk it over with except my therapist. I feel my best when I have a friend or a boyfriend.. I really don't need this medicine

Share this post


Link to post
Share on other sites

You never know, you might be fine with it, and it might help limit all the anxiety that is keeping you isolated... you never know unless you try. 

  • Like 1

Share this post


Link to post
Share on other sites

is there another medication that you would be more willing to take? what scares you specifically about abilify?

  • Like 1

Share this post


Link to post
Share on other sites

I'm scared of all the side effects of abilify. I took it last night and got a stomach ache. I've been on a variety of SSRI s tricyclic, sleep meds, clonazepam and seroquel. I know my major problem is loneliness. That makes me feel like shit.

  • Like 1

Share this post


Link to post
Share on other sites
1 hour ago, deeschmee said:

I'm scared of all the side effects of abilify. I took it last night and got a stomach ache. I've been on a variety of SSRI s tricyclic, sleep meds, clonazepam and seroquel. I know my major problem is loneliness. That makes me feel like shit.

Well 5 mgs is a pretty low dose, so if things go bad you could just stop before there is any real issue, and abilify is pretty highly prescribed which means that docs know how to handle the side effects. Also, a lot of major scary side effects don’t just happen overnight. Some people have really good success with low dose abilify for depressive. Symptoms so it could definetly be worth it 

  • Like 1

Share this post


Link to post
Share on other sites

That is very helpful information. I appreciate it. 

My thought is that I've been trying medications for over 13 years. My pdoc did say my depression is somewhat treatment resistant so we talked about ECT and ketamine therapy. He let me decide about abilify. 

Also, I just realized I had 5 days off in a row and I got blackout drunk day one which triggered me too

Share this post


Link to post
Share on other sites
16 minutes ago, deeschmee said:

That is very helpful information. I appreciate it. 

My thought is that I've been trying medications for over 13 years. My pdoc did say my depression is somewhat treatment resistant so we talked about ECT and ketamine therapy. He let me decide about abilify. 

Also, I just realized I had 5 days off in a row and I got blackout drunk day one which triggered me too

Obviously I’m not your pdoc but it sounds like their might be other options in between ECT/ketamine too... but I’d try the “first things first” mentality and see where the abilify gets you first 

  • Like 1

Share this post


Link to post
Share on other sites

I took abilify for a little bit and I did have some crappy side effects but they were only at the VERY beginning. So like within the first 3 days. Then after that I was fine. I came off it because I felt no effect from it! But I've read online that a lot of people have benefited from it. Doesn't hurt to try I reckon. 

  • Like 1

Share this post


Link to post
Share on other sites

I understand being scared of meds and possible side effects..

But it's best to try the med and see if it helps you..

You can always stop if side effects get problematic..

It sounds like you are in a dark place right now and could benefit from this med..

 

 

 

  • Like 2

Share this post


Link to post
Share on other sites

I'm going to take all of this into serious consideration. You all have been so helpful. 

  • Like 1

Share this post


Link to post
Share on other sites
4 hours ago, deeschmee said:

Also, I just realized I had 5 days off in a row and I got blackout drunk day one which triggered me too

Does your doc know you do that?

Drinking like that is going to effect how any med you takes works.

  • Like 1

Share this post


Link to post
Share on other sites

Alcohol interferes with most psych meds. For me, it neutralizes the effect of gabapentin and lamotrigine. If I was to drink on a regular basis I would have to use something else, despite my mood stabilizers working quite well.

Tell your doc, but if you will be noncompliant, cut out any other behaviors which might have an effect on your condition.

You might find that you truly don't need it. With your doc's permission of course.

  • Like 1

Share this post


Link to post
Share on other sites

Abilify has been helpful for me. I have some side effects but so far they are minor, I do worry about long-term side effects, but I keep taking it because it helps so much. I would definitely try Abilify before ECT.

  • Like 1

Share this post


Link to post
Share on other sites
8 hours ago, Gearhead said:

Does your doc know you do that?

Drinking like that is going to effect how any med you takes works.

He doesn't but I will tell him.

It only happened once but it's bad

7 hours ago, argh said:

Alcohol interferes with most psych meds. For me, it neutralizes the effect of gabapentin and lamotrigine. If I was to drink on a regular basis I would have to use something else, despite my mood stabilizers working quite well.

Tell your doc, but if you will be noncompliant, cut out any other behaviors which might have an effect on your condition.

You might find that you truly don't need it. With your doc's permission of course.

He said it was my choice to take it. But I have to tell him about the drinking too

25 minutes ago, Juniper29 said:

Abilify has been helpful for me. I have some side effects but so far they are minor, I do worry about long-term side effects, but I keep taking it because it helps so much. I would definitely try Abilify before ECT.

I'm worried about sex compulsion, permanent tardive dyskinesia and suicide. There's some lawsuits with all this too

Share this post


Link to post
Share on other sites
14 minutes ago, deeschmee said:

 

I'm worried about sex compulsion, permanent tardive dyskinesia and suicide. There's some lawsuits with all this too

Well it killed my sex drive, along with the Prozac, but I know it can affect some people that way. It actually stopped me from being suicidal. I worry about TD too.

Share this post


Link to post
Share on other sites

Since the side effect is REVERSIBLE there is no point in not taking it. What harm is done ?

  • Like 1
  • Thanks 1
  • Confused 2

Share this post


Link to post
Share on other sites

It is up to you what you decide. Your pdoc didn't feel the need to push this on you, he left it up to you. He's the expert and he trusted you to make this decision, so don't let anyone here or anywhere else try to push you into it if you don't want it. On the other hand you are also getting the perspectives of people who have been on it and more information, that seems very helpful :)

It sounds like you are lonely and bereaved, and the med won't help with that, but at the same time the hope is it will help with the depression. Whatever you decide we're all here and we got your back.

Edited by Antecedent
  • Like 2

Share this post


Link to post
Share on other sites
9 hours ago, Antecedent said:

It is up to you what you decide. Your pdoc didn't feel the need to push this on you, he left it up to you. He's the expert and he trusted you to make this decision, so don't let anyone here or anywhere else try to push you into it if you don't want it. On the other hand you are also getting the perspectives of people who have been on it and more information, that seems very helpful :)

It sounds like you are lonely and bereaved, and the med won't help with that, but at the same time the hope is it will help with the depression. Whatever you decide we're all here and we got your back.

This makes the most sense to me. I appreciate everyone's input though.

He just prescribed mirtzapine which I feel better about.

I think the loneliness triggers my depression for sure....

I just want to say how grateful I am for each and every one of you. Your my people 💓

  • Like 4

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...